MAUDE Adverse Event Report: THORATEC CORPORATION ASSY, CABLE, PM, PATIENT, 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION ASSY, CABLE, PM, PATIENT, 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The primary udi number in d4 is reflective of all currently available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that upon transfer out of the operating room (or), the patient was placed on batteries without issue.Upon arrival to the intensive care unit (icu), bluetooth connection was established on the heartmate touch (hmt) and the connection to the system controller was not recognized.The power module patient cable was replaced.Upon inspection of the original power module cable, a bent pin was found on the white connection.No harm was caused to the patient and there was no delay in care.The patient was stable and the issue was resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a bent pin in the power module patient cable resulting in a communication issue was confirmed.There were no log files submitted for review.The 14v patient cable, lot number m414390624, was returned for analysis with a bent transmission pin 5 in the white power cable.The pin was bent back into place to continue with testing.The patient cable underwent preliminary testing by connecting to a cable breakout fixture to test the continuity and resistance in the wires.It passed the test procedure; all measurements were within the normal limits.The cable was functionally tested with a test controller and mock loop and was found operate as intended during analysis.No alarms were produced while testing.A root cause for the damaged pin was not conclusively determined through this analysis.The device history records could not be reviewed for the 14v patient cable due to the records being unavailable and maintained by the vendor.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 instructions for use states in the ¿guideline for power cable connectors¿ section to ¿line up the half circles inside the connectors¿ gently bring the connectors together, turning them slightly to make the connection, if needed¿ never twist connectors or pull them apart at an angle.¿ the ifu states ¿the power module requires preventive maintenance at least once every 12 months for best possible operation.Preventive maintenance includes (but is not limited to): a functional test, replacing the power module backup battery (the backup battery is rechargeable but has a limited life), and replacing the power module patient cable.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
ASSY, CABLE, PM, PATIENT, 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23238718
Report Number2916596-2025-06524
Device Sequence Number8744648
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784(10)M414390624
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Device Lot NumberM414390624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite